[Skip to Content]
[Skip to Content Landing]
Article
December 1993

Cicatricial Ectropion: A Complication of Systemic Fluorouracil

Author Affiliations

Riverdale, Md

Arch Ophthalmol. 1993;111(12):1608-1609. doi:10.1001/archopht.1993.01090120030012
Abstract

Fluorouracil (5-fluorouracil), one of the most commonly administered chemotherapeutic drugs for treatment of cancer, is used in the protocols for treating many common malignant neoplasms, such as colon, stomach, and breast cancer. Ocular side effects from systemic administration of fluorouracil such as tearing, canalicular obstruction, and nasolacrimal sac scarring have been reported.1 Galentine et al2 reported a case of cicatricial ectropion caused by topically administered fluorouracil. To date, this complication, as a toxic side effect of systemic fluorouracil, has only been reported in the oncology literature.3 Thus I present what appear to be the first two cases of this complication presented in the ophthalmic literature of cicatricial ectropion caused by fluourouracil.

Report of Cases. 

Case 1.  A 92-year-old woman with breast cancer, diagnosed in September 1987, presented in April 1992. She underwent a modified right radical mastectomy and biopsy revealed seven of 13 lymph

First Page Preview View Large
First page PDF preview
First page PDF preview
×